MAUDE Adverse Event Report: REVISION OPTICS RAINDROP NEAR VISION INLAY; CORNEAL INLAY

REVISION OPTICS RAINDROP NEAR VISION INLAY; CORNEAL INLAY
Model Number 600-0001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Clouding/Hazing (1878); Loss of Vision (2139)
Date of Event 12/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted inlay was returned to the manufacturer, and the investigation is underway.The device history record review of the manufacturing lot was performed and there were no discrepancies or unusual findings related to the reported issue.Corneal haze and decreased vision are listed in the device labeling as known potential risks.(b)(4).
 
Event or Problem Description
The patient underwent uneventful implantation of the raindrop corneal inlay in the left eye on (b)(6) 2016.The patient presented with corneal haze and decreased visual acuity on (b)(6) 2017.The corneal haze persisted despite compliant treatment with topical steroids.At examination on (b)(6) 2017, the haze worsened to grade 2-3+ (central).The patient's best corrected distance visual acuity (bcdva) decreased from 20/20 (preoperatively) to 20/30-2 at onset, and 20/30 immediately prior to intervention.The patient did not respond to steroids and on (b)(6) 2017 the inlay was removed and replaced with a new inlay and mitomycin-c was administered in the flap interface.At last examination one week post inlay exchange, bcdva was 20/50 and the corneal haze improved to mild.According to the surgeon, presence of the inlay contributed to the event.

Brand Name
RAINDROP NEAR VISION INLAY
Common Device Name
CORNEAL INLAY
Manufacturer (Section D)
REVISION OPTICS
25651 atlantic ocean dr.,
ste. a1
lake forest CA 92630 8835
MDR Report Key7148518
Report Number3005956347-2017-00166
Device Sequence Number1736939
Product Code LQE
UDI-Device Identifier10850394006013
UDI-Public(01)10850394006013
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P150034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2019
Device Model Number600-0001
Device Catalogue NumberRD1-1
Device Lot Number002968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR